MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. LINER ELEVATED RIM 36 MM I.D. SIZE II; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. LINER ELEVATED RIM 36 MM I.D. SIZE II; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: journal article.Sandip p.Tarpada, md, jeremy loloi, md, evan m.Schwechter, md : a case of titanium pseudotumor and systemic toxicity after total hip arthroplasty polyethylene failure https://doi.Org/10.1016/j.Artd.2020.07.033.It was reported that the patient underwent a head and liner exchange during a surgical hematoma evacuation in an unknown timeframe postop.A hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.A hematoma can be associated with pain, swelling, ecchymosis, serosanguinous or bloody drainage after a recent surgical procedure.The development of a postoperative hematoma after a procedure can be correlated with the surgical procedure and perioperative anticoagulation therapy to prevent dvt (prophylaxis).Patients may be at increased risk for developing hematomas if they have received fresh-frozen plasma, vitamin k, or hormonal therapy as well.Most hematomas resolve on their own, without surgical intervention, while some others do not.Larger hematomas may need to be surgically evacuated in order to resolve.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; therefore, a complaint history review and a product hold/recall search will not be performed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported in a journal article that the patient underwent a revision procedure of the right hip due to the development of a hematoma requiring surgical evacuation.No further event information available at the time of this report.

Brand Name
LINER ELEVATED RIM 36 MM I.D. SIZE II
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key12376995
Report Number0002648920-2021-00236
Device Sequence Number17277256
Product Code LZO
UDI-Device Identifier00889024149724
UDI-Public(01)00889024149724(17)201031(10)63200919
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue Number00875201036
Device Lot Number63200919
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Initial Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAT#: 00877503603 BIOLOX TAPER LOT#: 2839492; UNKNOWN CUP; UNKNOWN HEAD; UNKNOWN STEM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;